Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 2000, 11:30 PM CDT for Jackson County, Williamson County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 18, 2000, 4:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 180435
FFWPAH
ILC077-199-180900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1130 PM CDT SAT JUN 17 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS
* UNTIL 400 AM CDT
* AT 1130 PM CDT...DOPPLER RADAR SHOWED SHOWERS WERE BECOMING HEAVIER
ACROSS FAR SOUTHWEST ILLINOIS. THIS BAND OF SHOWERS EXTENDED A GOOD
DISTANCE BACK INTO SOUTHEAST MISSOURI. RADAR ESTIMATES WERE ON THE
ORDER OF 1/2 TO NEARLY 1 INCH PER HOUR IN EXTREME SOUTHERN JACKSON
COUNTY.
* A STEADY MODERATE TO OCCASIONALLY HEAVY RAIN IS EXPECTED ACROSS THE
WARNED AREA...ESPECIALLY SOUTHERN SECTIONS OF JACKSON COUNTY INTO
WEST AND NORTHWEST WILLIAMSON COUNTY. THESE ARE AREAS THAT HAVE
ALREADY EXPERIENCED 4 TO 7 INCHES OF RAIN. WATER PROBLEMS WILL
LIKELY DEVELOP AGAIN IN THOSE AREAS WHICH RECEIVED RESPITE FROM
THE HEAVY RAIN TODAY.
* LOCATIONS IN THE WARNING INCLUDE PITTSBURG...HURST...ENERGY...
ELKVILLE...DE SOTO...CRAINVILLE...CAMBRIA AND AVA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISsING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3785 8872 3763 8873 3762 8950 3793 8961
3793 8918 3786 8920What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:00 PM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT JUN 17 2000 LATEST MSAS HOURLY SURFACE DATA REVEALS 70F PLUS TDS POOLING ACROSS WKY...AHEAD OF COLD FRONT WHICH LAYS IN NE-SW FASHION ALONG LOWER OH RIVER VALLEY. WEAK PERTURBATIONS NOTED RIDING ALONG BOUNDARY...MAY BE HELPING INITIATE TROPICAL CONVECTION INCREASING OVER WKY. MEANWHILE...PCPN WHICH PRODUCED HEAVY RAINS EARLY NOW BECOMING MORE SCT ON COLD SIDE OF BOUNDARY. 12Z RUN OF ETA/AVN BEGINNING TO COME INTO AGREEMENT ON MOVEMENT OF FRONT...WHICH IS MAIN FORECAST CHALLENGE. INDICATIONS ARE THAT CONVECTION WL CONTINUE TO BE DIURNALLY DRIVEN OVER WKY...WHERE LATEST FFG VALUES REMAIN HIGH. AS FRONT IS DRAGGED SLOWLY/SLOWLY S AND E...BIG QUESTION IS WHETHER OR NOT PCPN AREA WL DEVELOP AND OVERRUN BOUNDARY LIKE IT DID LAST NIGHT. BOTH ETA/AVN AGREE THAT THIS WL OCCUR AGAIN TONIGHT...AND THOUGH QPF VALUES ARE NOT AS HIGH...TRAINING OVER SATURATED GROUNDS WHICH HAVE ALREADY RECEIVED UP TO 5 OR 6 INCHES IN SOME NRN PTNS SIL WL ALLOW FFG VALUES TO BE EASILY EXCEEDED (MAINLY NRN 1/2 FA). AVN/ETA LIKEWISE AGREE FRONT WL EVENTUALLY BE DRAGGED OFF TO THE EAST W/LONG WAVE TROF PASSAGE. THIS SHOULD PRECLUDE SRN 1/2 FA FM BEING INCLUDED IN FFA ATTM...AND SO WL CONTINUE TO HOLD AND MONITOR DEVELOPMENTS THERE. WL KEEP FAIRLY HIGH POP TONIGHT/EARLY SUN...TIL FRONT IS DRAGGED EAST. THEN UPPER RIDGE BUILDS OVERHEAD...WHICH SHOULD YIELD EARLY WEEK REPRIEVE IN WET WX PATTERN. WARMER FWC PERFORMED WELL ON WARM SECTOR HIGHS YDAY...BUT COOLER FAN DID BETTER W/LAST NIGHTS LOWS IN COLD SECTOR. LTL DIFFERENCES NOTED W/12Z FWC/FAN GUIDANCE AS MODELS BECOME MORE IN SYNC...AND WL THEREFORE GENERALLY ACCEPT THEIR NOS. .PAH...FLASH FLOOD WATCH TONIGHT...ROUGHLY ALONG AND NORTH OF A LINE FROM VAN BUREN MISSOURI TO OWENSBORO KENTUCKY. HUMPHREY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:00 AM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Saline, White | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.